Ask an expert
Question

07 Jun 2004

Diabetic
Hi

My mom is a chronic diabetic and this morning she gave herseilf her insulin this morning but gave her self 44 units instead of 24 units. Is that a big problem?
Answer 350 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Sheila
In case of an excessive dose your Mom should phone the dr who is treating her immediately. The excessive insulin could lead to her developing hypoglycaemia and even a coma. Hopefully this will not happen again, but if it should, she must phone her dr and also eat some carbohydrates (bread, jam, honey) to counteract the high insulin load. Rather safe than sorry.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.